MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 4.5/20; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 4.5/20; COVERED CORONARY STENT
Model Number 434897
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 01/11/2022
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2023, a pk papyrus covered stent system was selected for treatment of a type iii lesion in the mid rca.It was implanted without problems, and the perforation was successfully sealed.On (b)(6) 2023, patient presented to er after an out of hospital cardiac arrest.He was treated with medication and was monitored but was in no condition to go to the cath lab, and his overall prognosis was very poor.Patient passed away due to cardiopulmonary arrest and underlying stemi and acute renal failure.After review of the case by a medical director of the hospital on (b)(6) 2022, it was stated that it is possible that the patients acute inferior mi, leading to patients demise, may be due to stent thrombosis involving the pk papyrus covered stent.On (b)(6) 2023 a follow-up registration form was filed, informing about the death and the possible involvement of the pk papyrus stent thrombosis.Upon study handoff to new research coordinator, printed email correspondence regarding this case was discovered.
 
Additional Manufacturer Narrative
22-sep-2022 two typos occurred in the description of the initial mdr regarding the first two dates mentioned.The first three sentences should read: on (b)(6)2022 a pk papyrus covered stent system was selected for treatment of a type iii lesion in the mid rca.It was implanted without problems, and the perforation was successfully sealed.On (b)(6)2022 patient presented to er after an out of hospital cardiac arrest.He was treated with medication and was monitored but was in no condition to go to the cath lab, and his overall prognosis was very poor.The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration forms of both the initial procedure and the second hospital visit, interventional cardiology notes, cathlab report, ekg, medical death note and email correspondence) was reviewed to establish whether a device deficiency contributed to this event.Review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.No device deficiency and no manufacturing related root cause was identified.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 4.5/20
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17777666
Report Number1028232-2023-04683
Device Sequence Number5492886
Product Code NIV
UDI-Device Identifier07640130447257
UDI-Public(01)07640130447257(17)2212
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number434897
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01211331
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown